Alert archive / Wisconsin / Gale Warnings in 2015

Gale Warning 20, NWS Green Bay, WI

December 27, 2015

NWS Green Bay, WI issued this gale warning at Dec 27, 2015, 3:13 PM CST. It took effect at Dec 28, 2015, 9:55 AM CST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2015, 3:13 PM CST (21:13 UTC)
In effect from
Dec 28, 2015, 9:55 AM CST
Expired
Dec 29, 2015, 9:00 AM CST
In force
23 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

481 
WHUS73 KGRB 272113
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
313 PM CST SUN DEC 27 2015

...A PROLONGED PERIOD OF GUSTY WINDS AND ROUGH WATERS EXPECTED...

.A STRONG STORM SYSTEM TRACKING NORTHEAST FROM THE SOUTHERN
PLAINS WILL BRING A PERIOD OF STRONG EAST TO NORTHEAST WINDS TO
THE AREA THE NEXT COUPLE DAYS. THE STRONGEST WINDS WILL OCCUR
MONDAY EVENING...WHEN GUSTS COULD APPROACH STORM FORCE.

LMZ521-522-541>543-280515-
/O.EXT.KGRB.SC.Y.0096.000000T0000Z-151228T1800Z/
/O.UPG.KGRB.GL.A.0010.151228T1500Z-151229T1200Z/
/O.NEW.KGRB.GL.W.0020.151228T1800Z-151229T1200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
313 PM CST SUN DEC 27 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST MONDAY...
...GALE WARNING IN EFFECT FROM NOON MONDAY TO 6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 6 AM CST
TUESDAY. 

* WINDS...NORTHEAST TO EAST 10 TO 20 KTS WITH GUSTS TO 25 KTS THIS
  AFTERNOON AND TONIGHT...THEN REACHING GALE FORCE FROM AROUND MID
  DAY MONDAY THROUGH LATE MONDAY NIGHT. THE STRONGEST WINDS...
  WITH GUSTS TO NEAR STORM FORCE...ARE EXPECTED MONDAY EVENING.

* WAVES...2 TO 4 FEET THIS AFTERNOON...BUILDING TO 5 TO 8 FEET
  MONDAY NIGHT ON THE BAY...HIGHER TOWARDS THE NORTH. WAVES ON THE
  LAKE SHOULD BUILD HIGHER...8 TO 12 FEET ON THE LAKE...WITH THE
  HIGHEST WAVES MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
7 follow-up statements
990 
WHUS73 KGRB 280348
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
948 PM CST SUN DEC 27 2015

...A PROLONGED PERIOD OF GUSTY WINDS AND ROUGH WATERS EXPECTED...

.A STRONG STORM SYSTEM TRACKING TOWARDS THE GREAT LAKES FROM THE
SOUTHERN PLAINS WILL BRING A PERIOD OF STRONG EAST TO NORTHEAST
WINDS TO THE AREA THROUGH THE NEXT COUPLE OF DAYS. THE STRONGEST
WINDS ARE FORECAST TO OCCUR MONDAY EVENING...WHEN GUSTS COULD
APPROACH STORM FORCE.

LMZ521-522-541>543-281200-
/O.CON.KGRB.SC.Y.0096.000000T0000Z-151228T1800Z/
/O.CON.KGRB.GL.W.0020.151228T1800Z-151229T1200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
948 PM CST SUN DEC 27 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 6 AM CST
TUESDAY...

* WINDS...NORTHEAST TO EAST 15 TO 25 KTS TONIGHT...THEN REACHING
  GALE FORCE FROM AROUND MID DAY MONDAY THROUGH LATE MONDAY NIGHT.
  THE STRONGEST WINDS... WITH GUSTS TO NEAR STORM FORCE...ARE
  EXPECTED MONDAY EVENING.

* WAVES...3 TO 5 TONIGHT...BUILDING TO 5 TO 8 FEET BY MONDAY NIGHT
  ON THE BAY...HIGHER TOWARDS THE NORTH. WAVES ON THE LAKE SHOULD
  BUILD HIGHER...TO 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
481 
WHUS73 KGRB 281039
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
439 AM CST MON DEC 28 2015

...A PROLONGED PERIOD OF GUSTY WINDS AND ROUGH WATERS EXPECTED...

.A STRONG STORM SYSTEM TRACKING TOWARDS THE GREAT LAKES FROM THE
LOWER MISSISSIPPI VALLEY WILL BRING STRONG EAST TO NORTHEAST
WINDS TO THE AREA THROUGH TONIGHT. THE STRONGEST WINDS ARE
FORECAST TO OCCUR THIS EVENING...WHEN GUSTS COULD APPROACH STORM
FORCE.

LMZ521-522-541>543-281845-
/O.CON.KGRB.SC.Y.0096.000000T0000Z-151228T1800Z/
/O.CON.KGRB.GL.W.0020.151228T1800Z-151229T1200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
439 AM CST MON DEC 28 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST
TUESDAY...

* WINDS...NORTHEAST TO EAST WINDS INCREASING TO 35 KT GALES BY
  AFTERNOON AND THEN CONTINUING TONIGHT. THE STRONGEST WINDS...
  WITH GUSTS TO NEAR STORM FORCE...ARE EXPECTED THIS EVENING.

* WAVES...BUILDING TO 5 TO 8 FEET ON THE BAY...AND TO 8 TO 12 FEET
  ON THE LAKE. THE HIGHEST WAVES WILL OCCUR OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JS
397 
WHUS73 KGRB 281555
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
955 AM CST MON DEC 28 2015

...POWERFUL STORM BRINGING VERY GUSTY WINDS AND LARGE WAVES
THROUGH TUESDAY MORNING...

.A STRONG STORM SYSTEM TRACKING TOWARDS THE GREAT LAKES FROM THE
LOWER MISSISSIPPI VALLEY WILL BRING STRONG EAST TO NORTHEAST
WINDS TO THE AREA THROUGH TONIGHT. THE STRONGEST WINDS ARE
FORECAST TO OCCUR THIS EVENING...WHEN GUSTS COULD APPROACH STORM
FORCE.

LMZ521-522-541>543-290000-
/O.CAN.KGRB.SC.Y.0096.000000T0000Z-151228T1800Z/
/O.EXT.KGRB.GL.W.0020.151228T1555Z-151229T1200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
955 AM CST MON DEC 28 2015

...GALE WARNING NOW IN EFFECT UNTIL 6 AM CST TUESDAY...

* WINDS...NORTHEAST TO EAST WINDS INCREASING TO 35 KTS GALES BY
  AFTERNOON...WITH GUSTS TO 45 KTS...AND THEN CONTINUING TONIGHT.
  THE STRONGEST WINDS...WITH GUSTS TO NEAR STORM FORCE...ARE
  EXPECTED THIS EVENING.

* WAVES...BUILDING TO 5 TO 8 FEET ON THE BAY...AND TO 8 TO 12 FEET
  ON THE LAKE. THE HIGHEST WAVES WILL OCCUR OVERNIGHT. WAVES WILL
  BEGIN TO SLOWLY SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

BERSCH
109 
WHUS73 KGRB 282122
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
322 PM CST MON DEC 28 2015

...POWERFUL STORM BRINGING VERY GUSTY WINDS AND LARGE WAVES
THROUGH TUESDAY MORNING...

.A STRONG STORM SYSTEM TRACKING INTO THE GREAT LAKES IS BRINGING
STRENGTHENING EAST TO NORTHEAST WINDS...WHICH WILL CONTINUE ACROSS
THE AREA THROUGH TONIGHT. THE STRONGEST WINDS ARE FORECAST TO
OCCUR THIS EVENING...WHEN GUSTS COULD APPROACH STORM FORCE.

LMZ521-522-541>543-290530-
/O.CON.KGRB.GL.W.0020.000000T0000Z-151229T1200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
322 PM CST MON DEC 28 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

* WINDS...NORTHEAST TO EAST WINDS TO 35 KT GALES...WITH GUSTS TO
  45 KTS...AND THEN CONTINUING TONIGHT. THE STRONGEST WINDS ARE
  EXPECTED THIS EVENING...AND AN INFREQUENT GUST COULD REACH STORM
  FORCE.

* WAVES...BUILDING TO 5 TO 9 FEET ON THE BAY...AND TO 8 TO 12 FEET
  ON THE LAKE. THE HIGHEST WAVES WILL OCCUR OVERNIGHT. WAVES WILL
  BEGIN TO SLOWLY SUBSIDE VERY LATE TONIGHT AND TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
169 
WHUS73 KGRB 290324
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
924 PM CST MON DEC 28 2015

...POWERFUL STORM BRINGING VERY GUSTY WINDS AND LARGE WAVES
THROUGH TUESDAY MORNING...

.A STRONG STORM SYSTEM TRACKING INTO THE GREAT LAKES IS BRINGING
STRONG EAST TO NORTHEAST WINDS...WHICH WILL CONTINUE ACROSS THE
AREA THROUGH TONIGHT. WINDS ARE NEAR THEIR PEAK TONIGHT...WITH
GUSTS APPROACHING STORM FORCE.

LMZ521-522-541>543-291130-
/O.CON.KGRB.GL.W.0020.000000T0000Z-151229T1200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
924 PM CST MON DEC 28 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

* WINDS...NORTHEAST TO EAST WINDS TO 35 KT GALES...WITH GUSTS TO 
  45 KTS...AND THEN CONTINUING TONIGHT. THE STRONGEST WINDS ARE 
  EXPECTED THIS EVENING...AND AN INFREQUENT GUST COULD REACH 
  STORM FORCE. 

* WAVES...BUILDING TO 5 TO 9 FEET ON THE BAY...AND TO 8 TO 12 
  FEET ON THE LAKE. THE HIGHEST WAVES WILL OCCUR OVERNIGHT. 
  WAVES WILL BEGIN TO SLOWLY SUBSIDE VERY LATE TONIGHT AND 
  TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
014 
WHUS73 KGRB 291001
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
401 AM CST TUE DEC 29 2015

...DEPARTING STORM WILL PRODUCE GUSTY WINDS AND LARGE WAVES
THIS MORNING...

.A STORM SYSTEM TRACKING INTO LOWER MICHIGAN THIS MORNING WILL
CONTINUE TO PRODUCE GUSTY NORTHEAST WINDS THIS MORNING BEFORE
GRADUALLY SUBSIDING TODAY. 

LMZ521-522-541>543-291500-
/O.EXT.KGRB.GL.W.0020.000000T0000Z-151229T1500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
401 AM CST TUE DEC 29 2015

...GALE WARNING NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WINDS...NORTHEAST TO NORTH WINDS TO 35 KT GALES THIS
  MORNING...THEN SUBSIDING LATE MORNING INTO THE AFTERNOON. 

* WAVES...6 TO 10 FEET ON THE LAKE AND 4 TO 7 FEET ON THE BAY THIS
  MORNING. WAVES WILL BEGIN TO SLOWLY SUBSIDE LATER THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
983 
WHUS73 KGRB 291459
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
859 AM CST TUE DEC 29 2015

...WINDS AND WAVES WILL SLOWLY SUBSIDE TODAY...

.A STRONG STORM SYSTEM WILL GRADUALLY LOSE ITS GRIP ON THE AREA
TODAY...ALLOWING FOR WINDS AND WAVES TO SUBSIDE THROUGH THE DAY.

LMZ521-522-292100-
/O.EXP.KGRB.GL.W.0020.000000T0000Z-151229T1500Z/
/O.NEW.KGRB.SC.Y.0097.151229T1500Z-151229T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
859 AM CST TUE DEC 29 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...GALE WARNING EXPIRED AT 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

* WINDS...NORTHEAST TO NORTH WINDS 15 TO 25 KTS WITH GUSTS TO
  AROUND 30 KTS POSSIBLE THIS MORNING...DECREASING TO 10 TO 20 KTS
  THIS AFTERNOON.

* WAVES...3 TO 6 FEET THIS MORNING...SUBSIDING TO 1 TO 3 FT LATE
  THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-292300-
/O.EXP.KGRB.GL.W.0020.000000T0000Z-151229T1500Z/
/O.NEW.KGRB.SC.Y.0097.151229T1500Z-151230T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
859 AM CST TUE DEC 29 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...GALE WARNING EXPIRED AT 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS...NORTHEAST TO NORTH WINDS 15 TO 25 KTS WITH GUSTS TO
  AROUND 30 KTS POSSIBLE THIS MORNING...DECREASING TO 10 TO 20
  KTS THIS AFTERNOON.

* WAVES...5 TO 8 FEET THIS MORNING...SUBSIDING TO 2 TO 4 FT BY
  EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 27, 3:11 PM CST, 2 minutes earlier.

Area forecast discussion, Dec 27, 3:11 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
311 PM CST SUN DEC 27 2015

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND MONDAY
ISSUED AT 240 PM CST SUN DEC 27 2015

THE LATEST RAP ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW ARCTIC HIGH
PRESSURE CENTERED OVER THE NORTHERN GREAT PLAINS AND SOUTH-CENTRAL
CANADA EARLY THIS AFTERNOON.  NORTHWEST WINDS AROUND THE HIGH
CONTINUE TO BRING CLOUDS OFF LAKE SUPERIOR...WHILE STEEP LOW LEVEL
LAPSE RATES ARE HELPING TO FILL IN ANY HOLES THAT DEVELOP IN THE
CLOUD COVER.  SKIES CLEAR OVER FAR WESTERN WISCONSIN AND MINNESOTA
CLOSER TO THE SURFACE HIGH.  LOOKING TO THE FAR SOUTHWEST...UPPER
LEVEL LOW PRESSURE IS MOVING EAST OVER THE RIO GRANDE.  AS THIS LOW
TRACKS INTO THE GREAT LAKES LATE MONDAY AND EARLY TUESDAY...IMPACTS
FROM WINTRY WEATHER ARE THE MAIN FORECAST CONCERNS.

TONIGHT...MAINLY QUIET.  ARCTIC HIGH PRESSURE WILL SLIDE NORTH OF
LAKE SUPERIOR WITH WINDS VEERING FROM NORTH TO NORTHEAST THROUGH THE
NIGHT.  STILL THINK WILL SEE A PERIOD OF CLEARING OVER NORTHEAST AND
CENTRAL WI AS LOW CLOUDS LOOK DIURNALLY ENHANCED AWAY FROM THE SNOW
BELTS.  LOW INVERSION HEIGHTS THEN SUPPORT NORTHEAST WINDS BRINGING
IN LOW CLOUDS OFF LAKES MICHIGAN AND SUPERIOR OVERNIGHT.  A FEW
FLURRIES COULD MOVE ACROSS ALONG THE LAKESHORE.  LOWS FALLING INTO
THE SINGLE DIGITS NORTH TO MID 20S LAKESIDE.

MONDAY...UPPER LEVEL LOW PRESSURE WILL BE GRADUALLY MOVING NORTHWARD
FROM EASTERN TEXAS INTO THE MID-MISSISSIPPI VALLEY.  TO THE
NORTH...EAST WINDS WILL CONTINUE TO FUNNEL IN ARCTIC AIR ACROSS THE
WESTERN GREAT LAKES REGION.  IF FLURRIES DEVELOP...THEY SHOULD
CONTINUE THROUGH THE EARLY AFTERNOON HOURS.  OTHERWISE...SKIES
SHOULD BE MAINLY MOSTLY CLOUDY THROUGH MIDDAY.  FORCING AHEAD OF THE
UPPER LOW WILL INCREASE QUICKLY DURING THE AFTERNOON.  COUPLED JET
STRUCTURE COMBINED WITH STRONG MID-LEVEL FGEN WILL BRING A SWATH OF
PRECIP INTO CENTRAL AND EAST-CENTRAL WISCONSIN AFTER ABOUT 20-21Z.
PROGGED SOUNDINGS INDICATE THAT SOME SLEET MAY WORK IN WITH THE SNOW
RIGHT AS PRECIP ARRIVES.  DID REMOVE THE RAIN MENTION ALONG THE
LAKESHORE SINCE LOW LEVEL TEMPS ARE VERY COLD.  DUE TO THE SNOW AND
SLEET MIX COMBINED WITH GUSTY EAST WINDS IN EXCESS OF 30-35
MPH...THE EVENING COMMUTE COULD BECOME QUITE HAZARDOUS.  WILL
UPGRADE THE WATCH TO A WINTER STORM WARNING AND START THE HEADLINE
AT 21Z.  COULD SEE UP TO AN INCH OF SNOW IN SPOTS BY 6 PM.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY
ISSUED AT 240 PM CST SUN DEC 27 2015

WINTER STORM IMPACTS IN NORTH-CENTRAL AND NORTHEAST WISCONSIN
WILL CONTINUE THROUGH MONDAY EVENING INTO TUESDAY MORNING...
TAPERING OFF OVERNIGHT. COMPUTER MODELS ARE IN RELATIVELY GOOD
AGREEMENT ON TRACK AND TIMING OF THE LOW PRESSURE SYSTEM CENTER
MOVEMENT INTO WISCONSIN...WHICH CONTINUES TO PLACE THE FOX VALLEY
IN A SLEET-TO-SNOW TRANSITION AREA. ON MONDAY EVENING...IN
ADDITION TO THE ONGOING WINTRY PRECIPITATION...EAST WINDS WILL
GUST IN THE 30-40 MPH RANGE NEAR LAKE MICHIGAN AND THE BAY TO
START OFF THE EVENING...WITH GUSTS TO 30 MPH ELSEWHERE ACROSS THE
REGION. WINDS WILL THEN TAPER OFF AS THE LOW PRESSURE SYSTEM
WEAKENS OVERNIGHT INTO TUESDAY MORNING. FLURRIES WILL LINGER A
LITTLE WHILE ACROSS THE AREA TUESDAY MORNING AS THE REMNANTS OF
THE SYSTEM DEPART TO THE EAST.

ANOTHER WEAKER SYSTEM WILL BRING A CHANCE OF LIGHT SNOW ON
WEDNESDAY INTO WEDNESDAY EVENING. TEMPERATURES BY THE END OF THE
WORK WEEK SHOULD FALL TO NORMAL OR EVEN A FEW DEGREES BELOW
NORMAL.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1129 AM CST SUN DEC 27 2015

CLOUD COVER RATHER UNCERTAIN THROUGH TONIGHT.  AREAS OF
CLEARING HAVE DEVELOPED BETWEEN BROKEN CEILINGS OVER EASTERN WI AND
NORTHWEST WI.  THINK DOWNSLOPING WILL CAUSE CIGS TO FLUCTUATE
BETWEEN BROKEN AND SCATTERED FOR THE FOX VALLEY AND LAKESHORE.
CLOUDS LOOK RATHER SPECKLED FARTHER NORTH AND WEST SUGGESTING MIXING
MAY CAUSE CLOUDS TO BECOME SCATTERED BY LATE THIS AFTERNOON.  AS A
RESULT...INSERTED A PERIOD OF SCATTERED AT THE CENTRAL WI TAF SITES.
WINDS TURN TO THE EAST LATE TONIGHT AND WILL PUSH CLOUDS ACROSS THE
STATE FROM THE WARM LAKES.  TIMING A RETURN TO BROKEN CONDITIONS IS
UNCERTAIN.  REGARDLESS...ANY BROKEN CLOUDS WILL LIKELY REMAIN MVFR.

A WINTER STORM COULD BRING SIGNIFICANT SNOW AND SLEET MONDAY
AFTERNOON AND MONDAY NIGHT ALONG WITH WINDS GUSTING OVER 30 MPH.
UNCERTAINTY EXISTS ABOUT THE TRACK OF THE STORM AND THE TYPE OF
PRECIPITATION BUT A SIGNIFICANT SNOW OR SLEET STORM IS POSSIBLE FOR
MUCH OF THE AREA.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 3 PM MONDAY TO 6 AM CST TUESDAY FOR
WIZ030-031-035>040-045-048>050.

WINTER STORM WARNING FROM 6 PM MONDAY TO 9 AM CST TUESDAY FOR
WIZ005-010>013-018>022-073-074.
&&

SHORT TERM.....MPC
LONG TERM......ML
AVIATION.......MPC
Hazardous weather outlook, Dec 27, 3:10 PM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
310 PM CST SUN DEC 27 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
310 PM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

TRAVEL COULD BECOME VERY DIFFICULT LATE MONDAY AFTERNOON INTO
TUESDAY MORNING. A WINTER STORM WARNING IS NOW IN EFFECT FOR THIS
PERIOD.

A MAJOR WINTER STORM WILL PRODUCE A BAND OF HEAVY SNOW ACROSS
MUCH OF THE AREA LATE MONDAY AFTERNOON AND MONDAY NIGHT. 5 TO 9
INCHES OF ACCUMULATION IS POSSIBLE NORTH AND WEST OF THE FOX
VALLEY...INCLUDING DOOR COUNTY. ACROSS THE FOX VALLEY TO THE
LAKESHORE SOUTH OF THE DOOR...A MIX OF SNOW...SLEET AND POSSIBLY
RAIN IS EXPECTED. DUE TO THE UNCERTAINTY IN THE AMOUNT OF MIXED
PRECIPITATION...SNOWFALL TOTALS FOR EAST-CENTRAL WISCONSIN ARE
STILL SOMEWHAT UNCLEAR. PRESENT ESTIMATES ARE THAT 2 TO 5 INCHES
WILL OCCUR...WITH THE LOWEST TOTALS OCCURRING EAST OF LAKE
WINNEBAGO TO THE LAKESHORE. SOME REFINEMENT IN THIS ESTIMATE WILL
LIKELY OCCUR DURING THE NEXT 24 HOURS. BE SURE TO MONITOR LATER
FORECASTS FOR UPDATED INFORMATION.

THE ARRIVAL OF THE PRECIPITATION IN CENTRAL AND EAST-CENTRAL
WISCONSIN WILL BE CLOSE TO THE AFTERNOON COMMUTE TIME. THE ARRIVAL
OF THE PRECIPITATION IS ALSO EXPECTED TO COINCIDE WITH A PERIOD OF
STRONG EAST WINDS UPWARDS OF 35 MPH. AS A RESULT...TRAVEL
CONDITIONS COULD DETERIORATE VERY RAPIDLY LATE MONDAY AFTERNOON.
WHETHER THIS OCCURS DURING THE AFTERNOON COMMUTE OR HOLDS OFF
UNTIL JUST AFTER WILL DEPEND ON THE EXACT ARRIVAL TIME OF THE
PRECIPITATION. MONITOR LATER FORECASTS FOR UPDATED INFORMATION.

HAZARDOUS TRAVEL IS AGAIN POSSIBLE STARTING EARLY WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING DUE TO A LIGHT ACCUMULATING
SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT
SPOTTERS ARE REQUESTED TO REPORT SNOW AND SLEET TOTALS FROM
MONDAY NIGHT AND TUESDAY MORNING.

LMZ521-522-541>543-282115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
310 PM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

EAST TO NORTHEAST GALES ARE EXPECTED MONDAY AND MONDAY NIGHT AS A
STRONG LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTHWEST.

MPC/ML

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:31 AM CSTWinter Storm WatchGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more12 hr
Dec 27, 4:28 AM CSTGale WatchGRB11 hr
Dec 27, 3:10 PM CSTWinter Storm WarningGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more39 hr

Nearby

Gale Warnings in Wisconsin, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.